Oklahoma, 2019Damaging Winds in Oklahoma, July 21, 2019
July 21, 2019 · NWS TSA · 7 events in 3 counties and zones
Thunderstorms developed over southern Kansas during the early evening of the 21st, as a cold front moved into the region. These storms moved southeast across northeastern Oklahoma during the evening.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $40,000
- Crop damage
- None recorded
- Events
- 7
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Thunderstorms developed over southern Kansas during the early evening of the 21st, as a cold front moved into the region. These storms moved southeast across northeastern Oklahoma during the evening. The strongest storms produced damaging wind.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before the first event at Jul 21, 8:04 PM CST, 1 hour 11 minutes earlier.
Area forecast discussion, Jul 21, 8:04 PM CST, 1 hour 11 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
904 PM CDT Sun Jul 21 2019
...UPDATE...
.DISCUSSION...
Currently monitoring a few clusters of strong/marginally-severe
thunderstorms moving southeast across southeastern KS. Also
watching more isolated convection to the west of Tulsa that has
formed along a weak pre-frontal convergence line. Storm
extrapolation along with recent HRRR output would put the best
chances of storms across far northeast OK over the next several
hours, and eventually into parts of northwest AR. It's possible
that the stronger storms could produce gusty winds and perhaps
some hail, although expect a weakening trend generally after
midnight.
Have made some near term adjustments to PoPs, otherwise forecast
is in good shape.
&&
.PRELIMINARY POINT TEMPS/POPS...
TUL 74 86 65 85 / 50 20 0 0
FSM 74 89 67 86 / 30 40 20 0
MLC 73 88 66 85 / 20 20 10 0
BVO 72 84 60 83 / 60 30 0 0
FYV 71 83 59 81 / 50 40 10 0
BYV 70 84 61 82 / 70 50 10 0
MKO 72 86 65 84 / 30 30 10 0
MIO 71 83 62 83 / 80 40 0 0
F10 73 87 65 85 / 20 20 10 0
HHW 72 92 68 86 / 10 20 20 10
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...None.
AR...None.
&&
SHORT TERM...18
Hazardous weather outlook, Jul 21, 3:43 PM CST, 5 hours 32 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
443 PM CDT Sun Jul 21 2019
ARZ001-002-010-011-019-020-029-OKZ049-053>076-221015-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
443 PM CDT Sun Jul 21 2019
This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.
.DAY ONE...This Evening and Tonight.
SEVERE THUNDERSTORM.
RISK...Limited.
AREA...Northeast Oklahoma and northwest Arkansas.
ONSET...Mainly after 10 pm.
HEAVY RAIN.
RISK...Limited.
AREA...Far northeast Oklahoma.
ONSET...Mainly after 10 pm.
DANGEROUS HEAT.
RISK...Significant.
AREA...Eastern Oklahoma and western Arkansas.
ONSET...Ongoing.
AREA AT GREATEST RISK...Northeast Oklahoma and
west-central Arkansas.
DISCUSSION...
Dangerous heat is occurring across eastern Oklahoma and western
Arkansas again this afternoon. With maximum heat index values
between 105 and 111 degrees this afternoon, a heat advisory is in
effect until 9 pm.
An isolated shower or thunderstorm will be possible late this
afternoon and into the early evening near the Kansas border.
Shower and thunderstorm chances will increase later this evening
across northeast Oklahoma and northwest Arkansas. A few strong to
severe storms capable of producing strong gusty winds,large hail,
and locally heavy rainfall will be possible.
SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Local Spotter Activation May Be Needed.
.DAYS TWO THROUGH SEVEN...Monday through Saturday.
MONDAY...Thunderstorm Potential.
TUESDAY AND SATURDAY...No Hazards.
EXTENDED DISCUSSION...
Chances for showers and storms spread across remainder of eastern
Oklahoma and western Arkansas during the day Monday with the
movement of the front. Thunderstorm chances will diminish Monday
night as the cold front exits the region. Behind the boundary,
cooler and drier air will settle over the area with high
temperatures in the 80s forecast for much of the upcoming week.
weather.gov/tulsa contains additional information.In the hours before
Special weather statement, Jul 21, 8:11 PM CST, 1 hour 4 minutes before
Special Weather Statement
National Weather Service Tulsa OK
911 PM CDT Sun Jul 21 2019
OKZ054-220245-
Osage OK-
911 PM CDT Sun Jul 21 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL OSAGE COUNTY UNTIL
945 PM CDT...
At 910 PM CDT, a strong thunderstorm was located 3 miles north of
Hardy, moving southeast at 35 mph.
Wind gusts up to 50 mph will be possible with this storm.
Locations in or near the path include...
Grainola... Foraker...
Webb City...
LAT...LON 3700 9645 3681 9650 3678 9675 3700 9675
TIME...MOT...LOC 0210Z 294DEG 30KT 3702 9681
Special weather statement, Jul 21, 8:17 PM CST, 58 minutes before
Special Weather Statement
National Weather Service Tulsa OK
917 PM CDT Sun Jul 21 2019
OKZ054-220245-
Osage OK-
917 PM CDT Sun Jul 21 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN OSAGE COUNTY UNTIL
945 PM CDT...
At 917 PM CDT, a strong thunderstorm was located near Pearsonia,
moving east at 20 mph.
Dime size hail and wind gusts of 50 to 55 mph will be possible with
this storm.
Locations in or near the path include...
Pawhuska... Bigheart...
Pearsonia... Sunset Lake...
LAT...LON 3672 9652 3687 9648 3689 9620 3664 9628
TIME...MOT...LOC 0217Z 285DEG 18KT 3680 9641
Special weather statement, Jul 21, 8:27 PM CST, 48 minutes before
Special Weather Statement
National Weather Service Tulsa OK
927 PM CDT Sun Jul 21 2019
OKZ054>057-220315-
Craig OK-Osage OK-Nowata OK-Washington OK-
927 PM CDT Sun Jul 21 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN CRAIG...NORTHEASTERN
OSAGE...NORTHERN WASHINGTON AND NORTHERN NOWATA COUNTIES UNTIL 1015
PM CDT...
At 927 PM CDT, strong thunderstorms were located along a line
extending from 3 miles south of Cherryvale to 2 miles northwest of
Hulah. Movement was southeast at 30 mph.
Wind gusts up to 50 mph will be possible with these storms.
Locations in or near the path include...
Bartlesville... Dewey...
South Coffeyville... Copan...
Lenapah... Wann...
Bartlesville Municipal Airport... Hulah...
Hollow...
LAT...LON 3700 9508 3683 9537 3675 9601 3700 9611
TIME...MOT...LOC 0227Z 298DEG 25KT 3721 9555 3695 9606
Special weather statement, Jul 21, 8:33 PM CST, 42 minutes before
Special Weather Statement
National Weather Service Tulsa OK
933 PM CDT Sun Jul 21 2019
OKZ054-059-220315-
Osage OK-Pawnee OK-
933 PM CDT Sun Jul 21 2019
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL OSAGE AND NORTH CENTRAL
PAWNEE COUNTIES UNTIL 1015 PM CDT...
At 933 PM CDT, a strong thunderstorm was located 3 miles north of
Fairfax, moving southeast at 25 mph.
Penny size hail and wind gusts up to 50 mph will be possible with
this storm.
Locations in or near the path include...
Fairfax... Ralston...
Burbank...
LAT...LON 3654 9685 3675 9670 3667 9638 3635 9665
TIME...MOT...LOC 0233Z 296DEG 21KT 3663 9671
Special weather statement, Jul 21, 8:47 PM CST, 28 minutes before
Special Weather Statement
National Weather Service Tulsa OK
947 PM CDT Sun Jul 21 2019
OKZ054-220330-
Osage OK-
947 PM CDT Sun Jul 21 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN OSAGE COUNTY UNTIL
1030 PM CDT...
At 947 PM CDT, a strong thunderstorm was located 4 miles north of
Pearsonia, moving east at 35 mph.
Penny size hail and winds in excess of 40 mph will be possible with
this storm.
Locations in or near the path include...
Pawhuska... Shidler...
Elgin... Foraker...
Bigheart... Osage Hills State Park...
Pearsonia... Hulah...
Okesa... Sunset Lake...
Wah Sha She State Park...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3700 9601 3660 9612 3675 9669 3700 9654
TIME...MOT...LOC 0247Z 283DEG 32KT 3686 9648
Thunderstorm Wind, Washington
- When
- July 21, 9:15 PM CST
- Where
- Washington County, 2.1 mi SSE of Hi Way Arpt
- Measured
- 65 kt (75 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 36.753, -95.953
Strong thunderstorm wind blew down trees in the Bartlesville area.
Thunderstorm Wind, Washington
- When
- July 21, 9:20 PM CST
- Where
- Washington County, 1.27 mi ESE of Bartlesville
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Social Media
- Coordinates
- 36.742, -95.979
Strong thunderstorm wind snapped large tree limbs on Johnstone Avenue near downtown.
Thunderstorm Wind, Washington
- When
- July 21, 9:23 PM CST
- Where
- Washington County, 0.4 mi ESE of Bartlesville
- Measured
- 61 kt (70 mph) estimated gust
- Property damage
- $30,000
- Reported by
- Social Media
- Coordinates
- 36.749, -95.993
Strong thunderstorm wind blew down a tree onto a house, causing significant damage.
Thunderstorm Wind, Washington
- When
- July 21, 9:25 PM CST
- Where
- Washington County, 1.8 mi SE of Bartlesville
- Measured
- 61 kt (70 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Social Media
- Coordinates
- 36.735, -95.973
Strong thunderstorm wind blew down a tree onto a car near the Bartlesville High School.
Thunderstorm Wind, Washington
- When
- July 21, 9:38 PM CST
- Where
- Washington County, 1.51 mi ESE of Bartlesville
- Measured
- 65 kt (75 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 36.740, -95.975
Strong thunderstorm wind blew down trees across the city.
Thunderstorm Wind, Rogers
- When
- July 21, 9:45 PM CST
- Where
- Rogers County, 4.74 mi NW of Talala
- Measured
- 50 kt (58 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 36.574, -95.745
The Oklahoma Mesonet station near Talala measured 58 mph thunderstorm wind gusts.
Thunderstorm Wind, Tulsa
- When
- July 21, 11:18 PM CST
- Where
- Tulsa County, 2.75 mi SSW of Collinsville
- Measured
- 56 kt (64 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 36.333, -95.849
Strong thunderstorm wind snapped large tree limbs at E 123rd Street N and N Garnett Road.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heat in Arizona, July 21 to 26, 201913 deaths · 10 events
- Flash Flooding in Ohio, July 21 to 22, 20191 death · 1 injured · $8.2 million · 4 events
- Damaging Wind and Lightning Strike in Florida, July 21, 20191 death · 7 injured · 50 kt wind · 2 events
- Excessive Heat and Heat in Maryland, July 21, 20191 death · 17 events
- Heat in Arizona, July 21, 20191 death · 1 event
- Wildfire in Arizona, July 21 to 31, 2019$9.0 million · 1 event
- Flash Flood and Flood in Missouri, July 21 to 22, 2019$125,000 · 30 events
- Flash Flooding in Mississippi, July 21, 2019$179,000 · 6 events
- Flash Flooding and Damaging Winds in Pennsylvania, July 21, 2019$86,000 · 50 kt wind · 15 events
- Damaging Winds in Arizona, July 21, 2019$135,000 · 52 kt wind · 3 events
- Flash Flooding and Lightning Strike in Kentucky, July 21 to 22, 2019$115,000 · 5 events
- Lightning Strike in Georgia, July 21, 2019$100,000 · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 844952, 844954, 844955, 844956, 844958, 844959, 844960.